How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2444
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

I have been taking 4 fioricets a day,2 in the morning 2 before

This answer was rated:

I have been taking 4 fioricets a day,2 in the morning 2 before bed.I'm cutting down to 1 1/2 in the morning and 1 1/2 before bedtime.I'm on my third day with a terrible headache.I really want to stop them. Help!
You have to taper it slowly, Butalbital, the relaxant in Fioricet has a half life of around 24 hours, so you should drop from 4 to 3 per day every 4 to 5 days. So it will take you roughly 20 days to taper off.
Intensity of withdrawal symptoms gradually declines over a period of approximately 15 days.
You may want to consult your doctor and they may prescribe other NSAID while tapering the dosage of this medication.
Your doctor will monitor you during taper off for the withdrawal symptom. So this is something probably you should not do on your own.
I hope this helps.
Please rate me highly if you are satisfied with our conversation.
If you have any further query then feel free to ask.
Bonus and positive feedback are highly appreciated.

Thank you.
Customer: replied 2 years ago.

DIDN"T UNDERSTAND.I want to take no pills at all how do I do it?

Tapering of the dosage takes time and is a gradual process.

For pain management other treatments can be considered like physical therapy,
Acupressure,Acupuncture etc.

This medication can be habit forming and sudden withdrawal can result in severe withdrawals symptoms like delirium etc.
Customer: replied 2 years ago.
Relist: Answer quality.
I didn't understand the answer

Probably you should taper very slowly with such medications to prevent the withdrawal effects.
It is better to slowly taper down like 0.25 tablets every 3 days.
So for example, if you are on 4 tablets daily, you should go down to 3.75 tabs daily for 3 days, then 3.5 tabs daily, so on.

I hope this helps
Customer: replied 2 years ago.

you mean I should take 3.75 for 3 days then 3.5 for 3 days ,then 3.25 and so on until I g o to .25 for three days then im done?

Yes now you got it right.
You should gradually reduce your medicine dosage 0.25 after every 3 days and then at last when you go to 0.25 tab then you should stop it.
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2444
Experience: B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Onlinedoc and 3 other Health Specialists are ready to help you
Customer: replied 2 years ago.

It is going great with the tapering down .25 every 3 days. I am doing just fine.


Thanks for the follow-up.
It's nice to talk to you again.
My best wishes are with you.
You should continue your tapering off regimen as per directed.
In case you develop any unusual symptoms then you should consult your doctor for a clinical exam.

Good luck.
Positive feedback and bonus are highly appreciated.
Thanks dear.